Arkansas, 2003

Tornado in Arkansas, May 13, 2003

May 13, 2003 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 8:00 PM CST, 22 minutes earlier.

Area forecast discussion, May 13, 8:00 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT TUE MAY 13 2003

UPDATED TO INCLUDE WATCH #364 FOR PORTIONS OF NORTHEAST TEXAS AND ALL
OF NORTHWEST LOUISIANA. UPPED POPS IN THESE AREAS TO ACCOMMODATE SEVERE
THUNDERSTORM POTENTIAL.

UPDATED ZONES ALREADY OUT...13.

.SHV...NONE.
Hazardous weather outlook, May 13, 11:00 AM CST, 9 hours 22 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER TONIGHT...GENERALLY NORTH
OF INTERSTATE 20. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
OKLAHOMA INTO NORTH TEXAS LATE THIS AFTERNOON OR EVENING AND MOVE
SOUTHEAST INTO THE FOUR STATE REGION TONIGHT. A FEW OF THE STORMS
COULD PRODUCE LARGE HAIL AND DAMAGING WIND. WEAK LOW-LEVEL SHEAR
WILL KEEP THE TORNADO THREAT LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT INTO EARLY WEDNESDAY.

In the hours before

Local storm report, May 13, 7:35 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE MAY 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    4 E DEQUEEN               AR   0.75 INCH HAIL
05/13/03   SEVIER                         REPORT FROM LAW
                                          ENFORCEMENT.

0735 PM    2 W DIERKS                AR   2.75 INCH HAIL
05/13/03   HOWARD                         BASEBALL SIZED HAIL
                                          BREAKING OUT AUTOMOBILE
                                          WINDOWS. REPORT FROM
                                          LAW ENFORCEMENT.

0735 PM    DIERKS                    AR   0.75 INCH HAIL
05/13/03   HOWARD                         REPORT FROM LAW
                                          ENFORCEMENT.

0745 PM    1 E LOCKESBURG            AR   1.25 INCH HAIL
05/13/03   SEVIER                         REPORT FROM LAW
                                          ENFORCEMENT ON
                                          PROVO RD.

0748 PM    7 W NASHVILLE             AR   2.75 INCH HAIL
05/13/03   HOWARD                         BASEBALL SIZED HAIL
                                          BREAKING OUT AUTOMOBILE
                                          WINDOWS. REPORT FROM
                                          LAW ENFORCEMENT.

0755 PM    1 W MINERAL SPRINGS       AR   2.75 INCH HAIL
05/13/03   HOWARD                         BASEBALL SIZED HAIL
                                          BREAKING OUT AUTOMOBILE
                                          WINDOWS. REPORT FROM
                                          LAW ENFORCEMENT.

6

The radar

The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 02:22 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Columbia

When
May 13, 8:22 PM CST to 8:27 PM CST
Where
Columbia County, 4 mi NNE of Taylor
Rating
F0
Path length
2.2 mi
Path width
25 yd
Reported by
NWS STORM SURVEY
Coordinates
33.150, -93.433

A strong thunderstorm moved rapidly southeast across Lafayette County, AR into Colombia County, AR and eventually into Webster and Claiborne Parish Louisiana. This fast moving thunderstorm was a cyclic tornado producer. Numerous trees and limbs were snapped off or blown down. No structures were in the path of this tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyThe tornado archive for Arkansas, 2003Warnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353101.